MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Event description: outer layer of safari wire was broken and split, detected by nurse upon device preparation.Patient present at time of event? yes.Patient complications: no patient complications.Patient outcome: fully recovered.Was issue present upon opening package? yes.If the packaging was damaged, describe: no damage to packaging.If yes, was the packaging damaged? yes.Additional information received 02 mar 2026: question: it was reported that the outer layer was broken and split, can you describe the damage and what the "outer layer" is referring to? were the coils separated/unraveled? answer: yes.Question: was this an issue with the coating? answer: no.Question: was this a device fracture (where the device was broken, but not completely separated)? answer: not broken completely.If the device is fractured, did the separation involve the core wire, the outer coil wire, or both? answer: outer coil looks separated at distal end of wire (away from coil).Question: was there a complete separation (device broken into two separate parts)? answer: no.Question: where on the device was this damage? answer: mainly on the coil.Question: can you please clarify, was there damage to the packaging? answer: no damage on packaging.
 
Additional Manufacturer Narrative
This medwatch report is being submitted based on the images provided, which show evidence of fractured coil material.Since the product was discarded, no physical evaluation or analysis of the device could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The distributor supplied three images for review.Image 1: the first image shows the proximal end of the guidewire protruding out of the dispenser hoop.A fracture of the coil wire, exposing the inner core wire, is visible near the proximal end and there are noticeable stretched or elongated coils.The damage to the coil material at the proximal end appears consistent with tensile overload.Image 2: the second image shows the distal curved tip with the guidewire still positioned in the dispenser hoop.Deformation of the small diameter curve is visible.Image 3: the third image provides an alternative view of the distal curved tip with the guidewire still positioned within the dispenser hoop.In this view, deformation of the small diameter curve and off axis bend damage are clearly observed.The damage in images 2 and 3 appears consistent with force applied to the wire during preparation resulting in compression of the distal coil wraps toward the distal weld.As described in the device instructions for use: 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2 guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 guidewire to straighten the curve.4.Insert the safari2 guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.6.Remove the safari2 guidewire j-straightener by withdrawing it over the length of the safari2 guidewire.7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.As described in the preparation for use: safari2tm guidewires should be handled carefully and inspected before use and when possible, during the procedure to observe for any defect or damage that may occur.Do not use a wire that has a damaged coating, tip, camber (change in plane), bend or kink on the wire.Damage will hinder the performance of the safari2tm guidewire.The supplemental information indicated that the "outer coil looks separated at distal end of wire (away from the coil)." however, the separation and coil damage are present at the proximal end of the guidewire, not the distal end as initially reported.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the condition of the wire observed in the images, it appears that handling factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.The patient information was reported as not available.Therefore, part a could not be completed.The sections left blank or unknown on this form could not be completed due to missing information.Attempts to gather further details to obtain additional information were made and no additional information was provided regarding this event at the time of this report.Should additional information be received, a follow up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key24545123
Report Number2126666-2026-00014
Device Sequence Number18451538
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)280227(10)9582225
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number9582225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown